Alert archive / California / Flash Flood Warnings in 2015

Flash Flood Warning 51, NWS Reno, NV

July 21, 2015Nevada County, Placer County, Sierra County, California

NWS Reno, NV issued this flash flood warning at Jul 21, 2015, 1:42 PM PDT for Nevada County, Placer County, Sierra County, California. It was in force for 3 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 21, 2015, 1:42 PM PDT (20:42 UTC)
Expired
Jul 21, 2015, 4:45 PM PDT
In force
3 hr
Issued by
NWS Reno, NV
Area
Storm-based polygon
Flood severity
None

Counties Nevada County, CA, Placer County, CA, Sierra County, CA

The radar

The Reno radar (KRGX), 80 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 21, 2:45 PM PDTHEAVY RAIN 1.015 W Truckee, CA30 MINUTE RAINFALL TOTAL BETWEEN 215 AND 245 PM AT DONNER LAKE HADS GAUGE.
Jul 21, 3:52 PM PDTHEAVY RAIN 1.25 Wsw Prosser Creek Res, CATRAINED WEATHER SPOTTER REPORTED 1.20 INCHES OF RAINFALL FROM 135-230P.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 8.7 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2015-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 170 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2015-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
170 J/kg
Mixed-layer CIN
-146 J/kg
Mixed-layer LCL
1898 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
138 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

877 
WGUS55 KREV 212042
FFWREV
CAC057-061-091-212345-
/O.NEW.KREV.FF.W.0051.150721T2042Z-150721T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RENO NV
142 PM PDT TUE JUL 21 2015

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  PLACER COUNTY IN CENTRAL CALIFORNIA...
  NEVADA COUNTY IN NORTHERN CALIFORNIA...
  SIERRA COUNTY IN NORTHERN CALIFORNIA...

* UNTIL 445 PM PDT
    
* AT 140 PM PDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
  HEAVY RAIN ACROSS THE WARNED AREA. FLASH FLOODING IS OCCURRING OR 
  EXPECTED TO BEGIN SHORTLY. WATER MAY RAPIDLY RUN OFF OF TERRAIN 
  ONTO INTERSTATE 80 NEAR DONNER LAKE...SLOW DOWN IF TRAVELING 
  THROUGH THIS AREA. 

* THERE HAVE BEEN REPORTS OF NEARLY HALF AN INCH OF RAIN IN LESS 
  THAN 10 MINUTES. 

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  PROSSER CREEK RESERVOIR...INDEPENDENCE LAKE...DONNER PEAK...
  GLENSHIRE-DEVONSHIRE CDP...TRUCKEE...ALPINE MEADOWS CAMPGROUND...
  BOCA CAMPGROUND...CA 89 AT NEVADA-SIERRA CO LINE...DONNER MEMORIAL
  CAMPGROUND...HOBART MILLS...LAKESIDE CAMPGROUND...TRUCKEE-TAHOE
  AIRPORT...CA 89 AT PLACER-NEVADA CO LINE AND GRANITE FLAT
  CAMPGROUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. A FEW INCHES OF FAST FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD.

&&

LAT...LON 3945 12034 3945 12010 3930 12012 3930 12031
      3937 12035

$$

MB
2 follow-up statements
846 
WGUS75 KREV 212150
FFSREV

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RENO NV
250 PM PDT TUE JUL 21 2015

CAC057-061-091-212345-
/O.CON.KREV.FF.W.0051.000000T0000Z-150721T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PLACER CA-NEVADA CA-SIERRA CA-
250 PM PDT TUE JUL 21 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 445 PM PDT FOR
PLACER...NEVADA AND SIERRA COUNTIES...

AT 249 PM PDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCED HEAVY 
RAIN ACROSS THE WARNED AREA WITH UP TO 2 INCHES HAVING FALLEN.  
FLASH FLOODING IS OCCURRING OR EXPECTED TO BEGIN SHORTLY.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
PROSSER CREEK RESERVOIR...INDEPENDENCE LAKE...DONNER PEAK...
GLENSHIRE-DEVONSHIRE CDP...TRUCKEE...ALPINE MEADOWS CAMPGROUND...BOCA
CAMPGROUND...CA 89 AT NEVADA-SIERRA CO LINE...DONNER MEMORIAL
CAMPGROUND...HOBART MILLS...LAKESIDE CAMPGROUND...TRUCKEE-TAHOE
AIRPORT...CA 89 AT PLACER-NEVADA CO LINE AND GRANITE FLAT CAMPGROUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A VERY DANGEROUS SITUATION! RUNOFF WILL QUICKLY FLOOD LOW
LYING AREAS...STREETS...STREAMS...CREEKS...AND RIVERS. MANY ROADWAYS
WILL BE CLOSED DUE TO THE HEAVY RAINFALL AND TRAVEL IS NOT
RECOMMENDED.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. A FEW INCHES OF FAST FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD.

&&

LAT...LON 3945 12034 3945 12010 3930 12012 3930 12031
      3937 12035

$$

JW
889 
WGUS75 KREV 212344
FFSREV

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RENO NV
444 PM PDT TUE JUL 21 2015

CAC057-061-091-212353-
/O.EXP.KREV.FF.W.0051.000000T0000Z-150721T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PLACER CA-NEVADA CA-SIERRA CA-
444 PM PDT TUE JUL 21 2015

...THE FLASH FLOOD WARNING FOR PLACER...NEVADA AND SIERRA COUNTIES
WILL EXPIRE AT 445 PM PDT...

THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO 
POSE A SIGNIFICANT THREAT. LIGHT TO MODERATE RAIN WILL CONTINUE IN 
THE TRUCKEE AREA. BE PREPARED TO ACT IF YOU ENCOUNTER WATER COVERING 
THE ROAD.

LAT...LON 3945 12034 3945 12010 3930 12012 3930 12031
      3937 12035

$$

MB

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 21, 1:06 PM PDT, 36 minutes earlier.

Area forecast discussion, Jul 21, 1:06 PM PDT, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
106 PM PDT TUE JUL 21 2015

.SYNOPSIS...
LOW PRESSURE WILL MOVE THROUGH THE EASTERN SIERRA AND WESTERN
NEVADA WITH SHOWERS AND THUNDERSTORMS CONTINUING THROUGH
WEDNESDAY. THUNDERSTORM THREATS INCLUDE THE POTENTIAL FOR FLASH
FLOODING THIS EVENING WITH A WIND AND HAIL THREAT WEDNESDAY. DRY
SOUTHWEST FLOW ESTABLISHES FROM THURSDAY INTO THE WEEKEND WITH
NEAR AVERAGE TEMPERATURES.

&&

.SHORT TERM...
THE UPPER LOW OFF THE CALIFORNIA COAST IS EXPECTED TO SLOWLY MOVE
THROUGH TONIGHT AND WEDNESDAY AS A TROUGH DEEPENS ALONG THE
PACIFIC NORTHWEST. SHOWERS AND THUNDERSTORMS ARE ONGOING ACROSS
THE SIERRA AND WESTERN NEVADA. THE MAIN THREAT FOR TODAY CONTINUES
TO BE FLASH FLOODING WITH THE VERY MOIST ENVIRONMENT AND SLOW
STORM MOVEMENT. WILL CONTINUE THE FLASH FLOOD WATCH THROUGH 8 PM.
A FEW STORMS WILL ALSO BE CAPABLE OF LARGE HAIL AND DAMAGING WINDS
AS WE HAVE ALREADY GOTTEN REPORTS OF NICKEL SIZE HAIL FROM LAKE
DAVIS. A FEW STORMS REMAIN POSSIBLE OVERNIGHT IN THE MOIST
AIRMASS THAT COULD BE TRIGGERED BY WEAK WAVES EMBEDDED IN THE
UPPER LEVEL WEST FLOW.

FOR TOMORROW, AS THE TROUGH ALONG THE PACIFIC NORTHWEST DEEPENS
SOUTHWEST FLOW ALOFT WILL INCREASE. THIS NORMALLY PUSHES MOST
STORMS OFF THE CREST, ESPECIALLY AROUND TAHOE AND INTO WESTERN
NEVADA. HOWEVER, THERE IS A DECENT UPPER LEVEL WAVE SHOWING UP
THAT WILL MOVE THROUGH AROUND NOON SO A COUPLE STORMS ALONG THE
CREST REMAIN POSSIBLE IN THE EARLY AFTERNOON BEFORE THE ACTIVITY
PUSHES EAST. CONVERGENCE ALONG THE ZEPHYR AND ALONG WITH THE
BETTER FLOW ALOFT (MORE SHEAR) HAVE THE POTENTIAL TO DRIVE STRONG
IF NOT SEVERE STORMS. THE MAIN THREATS WILL BE STRONG WINDS AND
HAIL. WITH STORMS MOVING AND A LITTLE LESS MOISTURE THE FLASH
FLOOD THREAT WILL BE REDUCED.

DRYING SOUTHWEST FLOW CONTINUES THURSDAY WITH ANOTHER DECENT
ZEPHYR DAY FOR THE AREA. ENOUGH MOISTURE AND INSTABILITY WILL
REMAIN ACROSS MINERAL COUNTY FOR A FEW STORMS IN THE AFTERNOON
WHILE THE REST OF WESTERN NEVADA IS DRY. AFTERNOON WIND GUSTS
WITH THE ZEPHYR WILL BE THE USUAL UP TO 30 MPH. WALLMANN/BOYD

.LONG TERM...FRIDAY THROUGH TUESDAY...
DRY WEST TO SOUTHWEST FLOW ALOFT WILL PREVAIL THROUGH EARLY NEXT
WEEK, THEN RIDGE BEGINS TO EXPAND ACROSS THE GREAT BASIN ON
TUESDAY. TEMPERATURES WILL WARM UP TO NEAR SEASONAL NORMALS BY
THIS WEEKEND, WITH FURTHER WARMING FOR NEXT WEEK.

ON FRIDAY, A WEAK TROUGH MOVING ACROSS SOUTHERN CA MAY PRODUCE SOME
CUMULUS BUILDUPS NEAR THE SIERRA MAINLY SOUTH OF TAHOE. WHILE A FEW
CONVECTIVE CELLS ARE POSSIBLE, CONFIDENCE IS NOT HIGH ENOUGH AT THIS
TIME TO INCLUDE IN THE FORECAST.

OTHERWISE, DRY AND STABLE CONDITIONS WILL PREVAIL THIS WEEKEND WITH
LITTLE TO NO CLOUD COVER, AS A TROUGH MOVES ACROSS THE PACIFIC
NORTHWEST. THIS WILL LIKELY BRING SOME INCREASE IN WINDS MAINLY ON
SUNDAY, WITH POTENTIAL FOR GUSTS AROUND 30 MPH.

THIS TROUGH PASSAGE WILL KEEP DAYTIME HIGHS RELATIVELY STEADY
THROUGH NEXT MONDAY, THEN A WARMING TREND WITH LIGHT WINDS IS
PROJECTED FOR TUESDAY. ABOVE NORMAL TEMPS ARE BECOMING MORE LIKELY
LATER NEXT WEEK WITH TRIPLE DIGIT HEAT POSSIBLE IN LOWER ELEVATIONS.
MJD

&&

.AVIATION...
THERE IS HIGH POTENTIAL FOR THUNDERSTORMS TODAY AT ALL MAIN
TERMINALS (50-60% CHANCE) MAINLY BETWEEN 20Z-03Z. MAIN THREATS
WILL BE LOCALLY HEAVY RAIN PRODUCING REDUCED CIGS/VSBY, MTN
OBSCURATION, AND POSSIBLE OUTFLOW GUSTS TO 40 KTS. MOST CELLS WILL
BE SLOW MOVING, ALTHOUGH SOME CELLS NORTH OF I-80 COULD MOVE
SLIGHTLY FASTER TO THE NORTHEAST.

BY WEDNESDAY, THUNDERSTORM COVERAGE SHIFTS A BIT EAST OF THE TAHOE
BASIN, WITH GREATEST COVERAGE LIKELY IN WEST CENTRAL NV. STRONGER
STORMS CAPABLE OF PRODUCING SEVERE WIND GUSTS 50+ KT AND HAIL WILL
BE POSSIBLE MAINLY BTWN 2-8 PM. MJD

&&

.REV WATCHES/WARNINGS/ADVISORIES...
NV...FLASH FLOOD WATCH UNTIL 8 PM PDT THIS EVENING NVZ001>003.

CA...FLASH FLOOD WATCH UNTIL 8 PM PDT THIS EVENING CAZ072-073.

&&

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/RENO (ALL LOWER CASE)

In the hours before

Special weather statement, Jul 21, 12:31 PM PDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
1231 PM PDT TUE JUL 21 2015

CAZ071-072-NVZ003-212015-
GREATER LAKE TAHOE AREA CA-LASSEN-EASTERN PLUMAS-
EASTERN SIERRA COUNTIES CA-GREATER RENO-CARSON CITY-MINDEN AREA NV-
1231 PM PDT TUE JUL 21 2015

...STRONG THUNDERSTORM DEVELOPING JUST NORTH OF STAMPEDE RESERVOIR...

AT 1230 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR STAMPEDE RESERVOIR...MOVING SOUTHEAST AT 5 MPH.

VERY HEAVY RAIN...PENNY TO NICKEL SIZE HAIL...AND WIND GUSTS UP TO
50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
VERDI...BOCA RESERVOIR...STAMPEDE RESERVOIR...DOG VALLEY...
VERDI-MOGUL...TRUCKEE...BOCA CAMPGROUND...CA 89 AT NEVADA-SIERRA CO
LINE...LOGGER CAMPGROUND...UPPER LITTLE TRUCKEE CAMPGROUND AND BOCA
REST CAMPGROUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF ON OR NEAR A LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR
INSIDE A VEHICLE NOW. DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM.
STRONG WIND GUSTS AND LIGHTNING POSE AN IMMEDIATE DANGER TO BOATERS.
GUSTY WINDS WILL CAUSE A RAPID INCREASE IN WAVE HEIGHTS WHICH MAY
CAPSIZE SMALL BOATS.

&&

LAT...LON 3949 12032 3963 12021 3956 11997 3937 12010
TIME...MOT...LOC 1930Z 300DEG 5KT 3952 12020

MB
Local storm report, Jul 21, 12:51 PM PDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RENO NV
1251 PM PDT TUE JUL 21 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1251 PM     HAIL             3 SE LAKE DAVIS         39.88N 120.48W
07/21/2015  M0.50 INCH       PLUMAS             CA   TRAINED SPOTTER

            TRAINED WEATHER SPOTTER REPORTED DIME SIZED HAIL AND VERY
            HEAVY RAINFALL.

&&

MCGUIRE
Local storm report, Jul 21, 1:02 PM PDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RENO NV
102 PM PDT TUE JUL 21 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0102 PM     HAIL             LAKE DAVIS              39.91N 120.51W
07/21/2015  M0.88 INCH       PLUMAS             CA   PUBLIC

            PUBLIC REPORTED HEAVY NICKEL SIZED HAIL ACCUMULATING NEAR
            THE LAKE DAVIS DAM.

&&

MCGUIRE
Special weather statement, Jul 21, 1:03 PM PDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
103 PM PDT TUE JUL 21 2015

CAZ071-212100-
LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES CA-
103 PM PDT TUE JUL 21 2015

...THUNDERSTORMS OVER LASSEN COUNTY...

AT 100 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING STRONG THUNDERSTORMS OVER LASSEN COUNTY FROM LASSEN
NATIONAL PARK TO NORTH OF EAGLE LAKE. THE STORMS ARE MOVING
NORTHEAST AT 10 MPH.

HEAVY RAIN...PENNY TO QUARTER SIZE HAIL AND WIND GUSTS UP TO 50 MPH
ARE LIKELY WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
EAGLE LAKE...TERMO...MADELINE...SPAULDING...RAVENDALE...HIGHWAYS
44...139 AND 395.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DURING A THUNDERSTORM...SEEK SHELTER INSIDE A STURDY STRUCTURE AND
STAY AWAY FROM WINDOWS. HIKERS AND CAMPERS SHOULD SEEK SHELTER IN A
VEHICLE IF POSSIBLE. HEAVY RAINFALL WILL RESULT IN PONDING OF WATER.
SLOW DOWN WHEN ENCOUNTERING HEAVY RAIN AND TURN ON YOUR HEADLIGHTS.

&&

LAT...LON 4078 12132 4117 12049 4117 12001 4090 12002
      4047 12123 4054 12123 4054 12126 4058 12126
      4059 12132
TIME...MOT...LOC 2000Z 248DEG 3KT 4065 12100

BRONG
Special weather statement, Jul 21, 1:18 PM PDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
118 PM PDT TUE JUL 21 2015

NVZ003-212100-
GREATER RENO-CARSON CITY-MINDEN AREA NV-
118 PM PDT TUE JUL 21 2015

...STRONG THUNDERSTORM WITH HEAVY RAIN FORMING OVER VIRGINIA CITY...

AT 117 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM OVER VIRGINIA CITY. THIS STORM WAS NEARLY
STATIONARY.

VERY HEAVY RAINFALL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE
WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE... VIRGINIA CITY...NV 341 AT WASHOE-
STOREY CO LINE AND GOLD HILL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL IS OCCURRING WITH THIS STORM. EXPECT PONDING OF WATER
ON ROADWAYS. IN AREAS OF STEEP TERRAIN...MINOR ROCK SLIDES ARE
POSSIBLE. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

&&

LAT...LON 3925 11962 3926 11971 3940 11969 3946 11944
TIME...MOT...LOC 2017Z 180DEG 0KT 3931 11964

MB
Local storm report, Jul 21, 1:38 PM PDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RENO NV
138 PM PDT TUE JUL 21 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0137 PM     HAIL             5 WSW PROSSER CREEK RES 39.34N 120.25W
07/21/2015  M1.00 INCH       NEVADA             CA   TRAINED SPOTTER

            TRAINED WEATHER SPOTTER REPORTED QUARTER SIZED HAIL AND
            VERY HEAVY RAINFALL. SPOTTER OBSERVED 0.40 INCHES OF
            RAINALL IN LESS THAN 10 MINUTES.

&&

MCGUIRE

The office that day

Everything else NWS Reno, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 21, 6:16 AM PDTFlash Flood WatchREVAlpine, El Dorado, Mono, Nevada, Placer12 hr
Jul 21, 11:19 AM PDTSpecial Weather StatementREVAlpine, Mono56 min
Jul 21, 12:31 PM PDTSpecial Weather StatementREVSierra44 min
Jul 21, 12:51 PM PDTSevere Thunderstorm WarningREVAlpine, El Dorado39 min
Jul 21, 1:02 PM PDTAreal Flood AdvisoryREVSierra118 min
Jul 21, 1:03 PM PDTSpecial Weather StatementREVLassen57 min
Jul 21, 1:12 PM PDTSevere Thunderstorm WarningREVNevada, Placer48 min
Jul 21, 1:50 PM PDTSpecial Weather StatementREVSierra40 min
Jul 21, 1:58 PM PDTSevere Thunderstorm WarningREVNevada, Placer47 min
Jul 21, 2:16 PM PDTFlash Flood WarningREVNevada, Sierra3 hr
Jul 21, 2:54 PM PDTSpecial Weather StatementREVLassen36 min
Jul 21, 3:02 PM PDTSevere Thunderstorm WarningREVPlumas28 min
Jul 21, 3:21 PM PDTAreal Flood AdvisoryREVPlumas3 hr
Jul 21, 3:36 PM PDTSevere Thunderstorm WarningREVLassen, Plumas54 min
Jul 21, 3:46 PM PDTSevere Thunderstorm WarningREVEl Dorado, Placer44 min
Jul 21, 4:43 PM PDTSpecial Weather StatementREVLassen47 min

Nearby

Flash Flood Warnings in California, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.